Hail, Gage
- When
- June 27, 6:00 PM CST
- Where
- Gage County, Barneston
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.050, -96.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 27, 2:01 PM CST, 3 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 301 PM CDT TUE JUN 27 2006 .DISCUSSION... SHORT TERM...TONIGHT AND WEDNESDAY. WATER VAPOR IMAGERY SHOWED POSSIBLE JET STREAK CI BAND MOVG FAIRLY QUICKLY SSE INTO ERN NEBRASKA EARLY TUE AFTN AHEAD OF SUBTLE EMBEDDED SHORTWAVE TROUGH IN NERN SD/WCNTRL MN AREA. WEAK SFC FRONT/TROUGH SPIT THE CWA WEST TO EAST AT 19Z AND THE AFOREMENTIONED UPPER SYSTEM AND WEAK SFC CONVERGENCE ALONG BOUNDARY AIDED IN CONVECTION DVLPG NEAR BOUNDARY ACROSS CWA. EXPECT ACTIVITY TO INCREASE A BIT MORE THROUGH THE LATE AFTN HOURS...BUT MEAGER LOW LVL DWPTS...40S TO AROUND 50 AT THE SFC AND 5 OR LESS C AT 850...IS LIMITING INSTABILITY AND COVERAGE SOMEWHAT. BOUNDARY IS FORECAST BY NAM/GFS TO SAG INTO SRN ZONES TNGT BEFORE STALLING OUT SO WILL CARRY SMALL POPS ALL NGT S TO ACCOUNT FOR FRONT AND THE ERN SD/WRN MN TROUGH. DID NOT INCLUDE POPS ATTM FAR NRN ZONES ALTHOUGH WEAK RETURN JET AND A BIT OF INSTABILITY/THETA E ADVCTN AT 850 MB IS FCST OVR SAND HILLS LATER TNGT. APPEARS BOUNDARY WL RMN OVR FAR SOUTHERN ZONES ON WEDNESDAY AND BUFKIT SHOWED MINIMAL/NO CAPPING WITH HTG OVER FAR SERN NEBR. THUS INSERTED SMALL POPS SRN ZONES. COOLING BEHIND FRONT MINIMAL...AND DID BOOST HIGHS A BIT BUT NOT QUITE AS WARM AS GFS THOUGH. NAM/GFS BEGIN DIVERGING WITH FRONT ON THURSDAY AS NAM SHARPENS IT UP AND SAGS IT A BIT S ON WHILE GFS BEGINS WASHING IT OUT AND LIFTING IT NEWD. GENERALLY WENT WITH A BLEND IN CURRENT FORECAST AND KEPT TEMPS A BIT BELOW GFS...BUT DECENT AGREEMENT ON GFS ENSEMBLES IN THU/FRI PD IN TILTING UPPER RIDGE EWD TWD CNTRL PLAINS SO CONTINUED WARMUP INTO FRIDAY AND RAISED BOTH MAX AND MIN TEMPS INTO SAT. FLOW OVR PLAINS FLATTENS THIS WEEKEND AS A TROUGH SWINGS THROUGH CANADA AND UPPER RIDGE BEGINS RELOADING OVR WRN U.S. THIS SHOULD ALLOW A CDFNT INTO THE CWA AND THE FRONT COMBINED WITH COOLING TEMPS ALOFT SHOULD ALLOW FOR INCREASING PCPN CHCS OVR THE CWA. THE QUESTION IS WHEN. ECMWF HAS HAD A BIT MORE CONSISTENCY IN ADVERTISING SHIFTING RIDGE AND WARMUP THIS COMING FRI/SAT...AND REMAINS SLOWER WITH NEXT FRONT...IN FACT 12Z RUN DOES NOT BRING FROPA TO SERN ZONES UNTIL 12Z TUE. FOR NOW KEPT SATURDAY THE WARMEST WITH A GRADUAL COOL DOWN INTO MON/TUE. ALSO KEPT BLANKET POPS SATURDAY THROUGH MONDAY BUT CENTERED HIGHEST ON THE SUNDAY PERIOD TO ACCOUNT FOR PBSL MCS GFS DVLPD SAT NGT AND/OR FRONTAL PASSAGE INTO HEART OF CWA PER ECMWF. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 423 PM CDT TUE JUN 27 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-281146- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 423 PM CDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED THUNDERSTORMS WILL CONTINUE THIS EVENING...MAINLY OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AND ISOLATED LARGE HAIL TO THE SIZE OF QUARTERS IS POSSIBLE THROUGH THE EVENING HOURS. AS THE SUN GOES DOWN BY LATE EVENING...THE INSTABILITY IS EXPECTED TO DECREASE AND THUNDERSTORMS SHOULD DIMINISH IN COVERAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS WILL GENERALLY BE LIMITED TO THE OVERNIGHT HOURS ACROSS MOST OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY. BOUSTEAD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
549 PM CDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 2 S COBURG 40.89N 95.27W
06/27/2006 E0.75 INCH PAGE IA PUBLIC
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
555 PM CDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 3 WSW STERLING 40.45N 96.43W
06/27/2006 E1.00 INCH JOHNSON NE PUBLIC
GROUND IS NEARLY WHITE.
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
618 PM CDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL ESSEX 40.83N 95.30W
06/27/2006 E0.88 INCH PAGE IA EMERGENCY MNGR
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
629 PM CDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL BEATRICE 40.27N 96.75W
06/27/2006 E0.75 INCH GAGE NE TRAINED SPOTTER
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
630 PM CDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 4 SE ESSEX 40.79N 95.25W
06/27/2006 E0.88 INCH PAGE IA PUBLIC
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
641 PM CDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL BLUE SPRINGS 40.14N 96.66W
06/27/2006 E1.00 INCH GAGE NE LAW ENFORCEMENT
&&
JBThe Topeka radar (KTWX), 121 km away, was scanning. The volume nearest the first event began at 00:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515511.